MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number CF7-7-100
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a closurefast catheter with an rfg2 during treatment of the patient¿s great saphenous vein (gsv).Ifu was followed.A guidewire was not used for insertion of the catheter.It is reported when the catheter was connected to the rfg2 it was not recognized.A ¿catheter not recognized¿ message was displayed on the rfg2.The rfg2 was power cycled and the error remained.A second catheter was used with the same rfg2 without issue to complete the procedure.No patient injury reported.Based on the event date provided, this catheter was attempted to be used post expiry.It is unclear if the physician knew that the device was used past it expiration date.It is unknown if the device was used in the patient.
 
Additional Manufacturer Narrative
Device evaluation no damage was noted to the catheter heating element/coil.Microscopic examination of the catheter pins revealed that all the pins were straight and attached.All pins were visually inspected to be straight.One kink was identified along the catheter shaft.The kinks were located approximately 32.2cm from the distal tip the catheter connector was plugged into the resistance tester to perform continuity and resistance functional test; the catheter was tested according to the test parameters, test methods and acceptance criteria as per gs20004583.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 88.0 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 0l ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.71 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.06 k ohms) test 1 (tc+/ tc- test) failed.Tests 1, test 3, and test 4 passed and are inside the specification and acceptance criterion.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an advisory message ¿the connection device is broken¿ check being seen on both generators.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10850105
Report Number2183870-2020-00389
Device Sequence Number641127
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberCF7-7-100
Device Catalogue NumberCF7-7-100
Device Lot Number191510260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1